[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] redness/iritation at insertion site

I used to have the same problem due to a number of things...first of all I
am allergic to adhesive...so I use what is called a bard skin prep.  These
are what is usually used around stoma sites to protect the skin from acidic
digestive secretions.  It works well at protecting my skin from the
adhesive...without it I usually end up with an adhesive burn.  Then I take
one clear adhesive skin patch and apply it to the site I am going to use...I
have sensitive skin and if I don't do this I end up with bruising from the
pressure of the plastic tubing. I just insert directly through the patch.  I
also have a tube of bactroban antibiotic ointment...I gently and carefully
apply this to the part of the tubing that will actually penetrate my
skin...this has helped a great deal.  Prior to using bactroban I kept losing
my sites early to infection.  Now I no longer have that problem.

You'll need a prescription for the ointment.  Plus you can order extra
adhesive dressings when you order your supplies.  I hope this helps!

Denise Radcliffe
email @ redacted
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml